Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Marston Morse
Title: Global variational analysis: Weierstrass integrals on a Riemannian manifold
Additional book information: Mathematical Notes, Princeton University Press, Princeton, New Jersey, 1976, ix + 255 pp., $6.50.

References [Enhancements On Off] (What's this?)

  • 1. G. D. Birkhoff, Collected mathematical papers, Vols. I, II, III, Amer. Math. Soc., Providence, R.I., 1950.
  • 2. W. Klingenberg, Lectures on closed geodesics, 2nd rev. ed., Univ. of Bonn, 1976. MR 461361
  • 3. J. W. Milnor, Morse theory, Ann. of Math. Studies, no. 51, Princeton Univ. Press, Princeton, N.J., 1963. MR 29 #634. MR 163331
  • 4. Marston Morse, The calculus of variations in the large, American Mathematical Society Colloquium Publications, vol. 18, American Mathematical Society, Providence, RI, 1996. Reprint of the 1932 original. MR 1451874
  • 5. M. Morse, George David Birkhoff and his mathematical work, Bull. Amer. Math. Soc. 52 (1946), 357-391; reprinted in Collected Mathematical Papers, Vol. I, Amer. Math. Soc., Providence, R.I., 1950, pp. xxiii-lvii. MR 16341
  • 6. H. Poincaré, Sur les courbes définies par les équation differentielles, part 3, Liouville J. (4) 1 (1885), 167-244.
  • 7. H. Seifert and W. Threlfall, Variationsrechnung im Grossen (Morsesche Theorie), Teubner, Leipzig, 1938.

Review Information:

Reviewer: Stephen Smale
Journal: Bull. Amer. Math. Soc. 83 (1977), 683-693
American Mathematical Society